Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 314, NWS Tulsa, OK

August 12, 2020Choctaw County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 12, 2020, 2:41 AM CDT for Choctaw County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2020, 2:41 AM CDT (07:41 UTC)
Expired
Aug 12, 2020, 3:30 AM CDT
In force
49 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 167 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2020-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1359 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2020-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1359 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1735 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

570 
WUUS54 KTSA 120741
SVRTSA
OKC023-120830-
/O.NEW.KTSA.SV.W.0314.200812T0741Z-200812T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
241 AM CDT Wed Aug 12 2020

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Eastern Choctaw County in southeastern Oklahoma...

* Until 330 AM CDT.

* At 240 AM CDT, a severe thunderstorm was located 4 miles northeast
  of Fort Towson, moving southeast at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Fort Towson...                    Raymond Gary State Park...
  Huskey...                         Swink...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3410 9537 3416 9522 3416 9516 3394 9516
      3396 9523 3394 9525 3390 9525 3389 9526
      3389 9527 3391 9527 3390 9528 3389 9528
TIME...MOT...LOC 0740Z 333DEG 10KT 3408 9523 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
459 
WWUS54 KTSA 120758
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
258 AM CDT Wed Aug 12 2020

OKC023-120830-
/O.CON.KTSA.SV.W.0314.000000T0000Z-200812T0830Z/
Choctaw OK-
258 AM CDT Wed Aug 12 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR SOUTHEASTERN CHOCTAW COUNTY...

At 258 AM CDT, a severe thunderstorm was located near Fort Towson,
moving south at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Fort Towson...                    Raymond Gary State Park...
Huskey...                         Swink...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3408 9536 3413 9522 3413 9516 3394 9516
      3396 9523 3394 9525 3390 9525 3389 9526
      3389 9527 3391 9527 3390 9528 3389 9528
TIME...MOT...LOC 0758Z 343DEG 9KT 3404 9524 

HAIL...1.00IN
WIND...60MPH
 
$$
383 
WWUS54 KTSA 120810
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
310 AM CDT Wed Aug 12 2020

OKC023-120830-
/O.CON.KTSA.SV.W.0314.000000T0000Z-200812T0830Z/
Choctaw OK-
310 AM CDT Wed Aug 12 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR SOUTHEASTERN CHOCTAW COUNTY...

At 310 AM CDT, a severe thunderstorm was located over Fort Towson,
moving south at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Fort Towson...                    Raymond Gary State Park...
Huskey...                         Swink...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3404 9534 3410 9522 3409 9516 3394 9516
      3396 9523 3394 9525 3390 9525 3389 9526
      3389 9527 3391 9527 3390 9528 3389 9528
TIME...MOT...LOC 0810Z 341DEG 11KT 3401 9526 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 12:19 AM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Aug 12, 12:19 AM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1219 AM CDT Wed Aug 12 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
IFR to MVFR conditions will a possibility at area sites overnight
and into Wednesday morning. VFR conditions return Wednesday afternoon.

&&

.PREV DISCUSSION... /Issued 953 PM CDT Tue Aug 11 2020/

..UPDATE...

DISCUSSION...
Active day with pockets of very heavy rainfall (3 to 5 inches)
noted across parts of southeast OK. Convection has been on the
decrease over the past few hours, although recent HRRR runs
suggest that showers/storms may fester across parts of far
southeast OK well into the overnight hours. Will let the majority
of the flash flood watch expire at 10 pm, but extended the watch
for Pushmataha and Choctaw counties until 4 am.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 4 AM CDT early this morning for OKZ049-
     053.

AR...None.
&&

AVIATION.....10
Hazardous weather outlook, Aug 11, 5:07 PM CDT, 9 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
507 PM CDT Tue Aug 11 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-120945-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
507 PM CDT Tue Aug 11 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Late Afternoon through Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast Oklahoma and west central Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
 	AREA...Along and south of I-44.
	ONSET...Ongoing.

Flash Flood.
	RISK...Limited.
 	AREA...Southeast Oklahoma and Northwest Arkansas.
    ONSET...Ongoing.

DISCUSSION...

Clusters of strong thunderstorms with very heavy rainfall will
continue late this afternoon across portions of eastern Oklahoma and
northwest Arkansas, with the greatest coverage expected across
southeast Oklahoma. A few severe storms will be possible south of
Interstate 44 with locally damaging winds. In addition, due to the
very heavy rainfall, flash flooding will also be possible across
southeast Oklahoma and northwest Arkansas.

The threat of severe weather and heavy rainfall should diminish late
this evening and into the overnight hours.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY through SUNDAY...Thunderstorm...Dangerous Heat Potential.
MONDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

Thunderstorm chances will continue most each day through the
weekend, however currently chances appear rather low and largely
confined to far eastern Oklahoma and northwest Arkansas.
Hot and humid conditions are likely to return for mid to late week
with afternoon heat index values around 105 degrees likely.
A weak cold front may move through the region over the weekend
bringing another chance of storms, and possibly cooler temperatures
by early next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 11, 9:09 PM CDT, 5 hours 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
909 PM CDT Tue Aug 11 2020

OKZ049-120300-
Pushmataha OK-
909 PM CDT Tue Aug 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA COUNTY
UNTIL 1000 PM CDT...

At 909 PM CDT, a strong thunderstorm was located 5 miles south of
Daisy, moving southeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Antlers...                        Rattan...
Moyers...                         Kosoma...
Kellond...                        Oleta...
Eubanks...                        Corinne...
Darwin...                         Dela...
Sobol...                          Finley...

LAT...LON 3450 9578 3451 9567 3454 9567 3416 9518
      3416 9578
TIME...MOT...LOC 0209Z 321DEG 33KT 3445 9573
Special weather statement, Aug 11, 10:24 PM CDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1024 PM CDT Tue Aug 11 2020

OKZ053-120415-
Choctaw OK-
1024 PM CDT Tue Aug 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHOCTAW COUNTY UNTIL 1115
PM CDT...

At 1024 PM CDT, a strong thunderstorm was located 3 miles north of
Boswell, moving south at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Boswell...                        Soper...
Unger...                          Gay...

LAT...LON 3387 9584 3391 9588 3392 9591 3395 9594
      3412 9594 3413 9595 3416 9588 3416 9579
      3394 9560 3392 9561 3391 9564 3391 9567
      3388 9570 3390 9575 3387 9577
TIME...MOT...LOC 0324Z 339DEG 24KT 3408 9588

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 9:09 PM CDTSpecial Weather StatementTSAPushmataha51 min
Aug 11, 10:24 PM CDTSpecial Weather StatementTSAChoctaw51 min
Aug 12, 2:42 AM CDTSpecial Weather StatementTSAPushmataha48 min
Aug 12, 3:14 AM CDTHeat AdvisoryTSAChoctaw, Pushmataha12 hr
Aug 12, 3:27 AM CDTSevere Thunderstorm WarningTSAChoctaw34 min
Aug 12, 3:29 AM CDTSpecial Weather StatementTSAPushmataha46 min
Aug 12, 2:44 PM CDTHeat AdvisoryTSAChoctaw, Creek, Latimer, McIntosh, Okfuskee, Okmulgee and 2 more29 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.